MAUDE Adverse Event Report: REVERSE MEDICAL MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR

REVERSE MEDICAL MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR
Model Number MVP-9Q
Medical Device Problem Codes Migration or Expulsion of Device (1395); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Microvascular plugs 9q (mvp-9q) were used to create an animal model during an animal study.During procedure, 2 mvps were used and deployed in a porcine clot model, and the mvps were used to block venous flow from side branches.It was reported that one of the mvps did not appear to fully expand.We did not notice this when we implanted mvp, but later on necropsy, we saw that it had migrated to the lung and did not appear to be fully expanded.During investigation of the venographic images, and in hindsight it does not appear to be fully expanded even on day of implant.This was not typical use for the mvp and not per ifu (in an animal and blocking venous flow).A non-medtronic 5fr catheter was used.Dimensions of the vessel plugged with the mvp unknown, but it was a large medial pelvic tributary originating from the external iliac vein.The external iliac diameter was 14.0mm (major), 9.6mm (minor).Ten days lat er when noticed, mvp was explanted.The mvp was intended to be used to block vein branches in order to create stasis for dvt clot formation and as such was not used per the ifu.
 
Additional Manufacturer Narrative
Device evaluation visual inspection: the device was partially deployed.The delivery catheters wires were not returned.No damage was noted to the partially deployed mvp.One image was provided for analysis.The image was of an mvp not deployed in a porcine clot model.The image provided is in line with the reported event of the mvp not been deployed fully.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MICROVASCULAR PLUG
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
REVERSE MEDICAL
13700 alton parkway, ste. 167
irvine CA 92618
MDR Report Key11665044
Report Number3007170829-2021-00005
Device Sequence Number19607407
Product Code KRD
UDI-Device Identifier00763000307776
UDI-Public00763000307776
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150108
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2022
Device Model NumberMVP-9Q
Device Catalogue NumberMVP-9Q
Device Lot NumberB096773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;